2015, 7(3): 281-293. doi: 10.3934/jgm.2015.7.281

Two-component higher order Camassa-Holm systems with fractional inertia operator: A geometric approach

1. 

Institute for Applied Mathematics, University of Hanover, D-30167 Hanover

2. 

School of Mathematical Sciences, University College Cork, Cork, Ireland

Received  March 2015 Revised  June 2015 Published  July 2015

In the following we study the qualitative properties of solutions to the geodesic flow induced by a higher order two-component Camassa-Holm system. In particular, criteria to ensure the existence of temporally global solutions are presented. Moreover in the metric case, and for inertia operators of order higher than three, the flow is shown to be geodesically complete.
Citation: Joachim Escher, Tony Lyons. Two-component higher order Camassa-Holm systems with fractional inertia operator: A geometric approach. Journal of Geometric Mechanics, 2015, 7 (3) : 281-293. doi: 10.3934/jgm.2015.7.281
References:
[1]

V. I. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits,, Ann. Inst. Fourier (Grenoble), 16 (1966), 319. doi: 10.5802/aif.233.

[2]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons,, Phys. Rev. Lett., 71 (1993), 1661. doi: 10.1103/PhysRevLett.71.1661.

[3]

R. Camassa, D. D. Holm and J. Hyman, A new integrable shallow water equation,, Adv. Appl. Mech., 31 (1994), 1. doi: 10.1016/S0065-2156(08)70254-0.

[4]

A. Constantin, Existence of permanent and breaking waves for a shallow water equation: a geometric approach,, Ann. Inst. Fourier (Grenoble), 50 (2000), 321. doi: 10.5802/aif.1757.

[5]

A. Constantin, Nonlinear Water Waves with Applications to Wave-Current Interactions and Tsunamis,, Volume 81 of CBMS-NSF Regional Conference Series in Applied Mathematics. Society for Industrial and Applied Mathematics (SIAM), (2011). doi: 10.1137/1.9781611971873.

[6]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations,, Acta Math., 181 (1998), 229. doi: 10.1007/BF02392586.

[7]

A. Constantin and J. Escher, Well-posedness, global existence and blow-up phenomena for a periodic quasi-linear hyperbolic equation,, Comm. Pure Appl. Math., 51 (1998), 475. doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.

[8]

A. Constantin and R. I. Ivanov, On an integrable two-component Camassa-Holm shallow water system,, Phys. Lett. A, 372 (2008), 7129. doi: 10.1016/j.physleta.2008.10.050.

[9]

A. Constantin and B. Kolev, On the geometric approach to the motion of inertial mechanical systems,, J. Phys. A, 35 (2002). doi: 10.1088/0305-4470/35/32/201.

[10]

A.Constantin and B. Kolev, Geodesic flow on the diffeomorphism group of the circle,, Comment. Math. Helv., 78 (2003), 787. doi: 10.1007/s00014-003-0785-6.

[11]

A. Constantin and B. Kolev, $H^k$ metrics on the diffeomorphism group of the circle,, J. Nonlin. Math. Phys., 10 (2003), 424. doi: 10.2991/jnmp.2003.10.4.1.

[12]

A. Degasperis and M. Procesi, Asymptotic integrability,, in Symmetry and perturbation theory (Rome, (1999), 23.

[13]

D. G. Ebin and J. E. Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid,, Ann. Math., 92 (1970), 102. doi: 10.2307/1970699.

[14]

J. Escher, Non-metric two-component Euler equations on the circle,, Monatsh. Math., 167 (2012), 449. doi: 10.1007/s00605-011-0323-3.

[15]

J. Escher, D. Henry, B. Kolev and T. Lyons, Two-component equations modelling water waves with constant vorticity,, Ann. Mat. Pur. App., (2014). doi: 10.1007/s10231-014-0461-z.

[16]

J. Escher and B. Kolev, The Degasperis-Procesi equation as a non-metric Euler equation,, Math. Z., 269 (2011), 1137. doi: 10.1007/s00209-010-0778-2.

[17]

J. Escher and B. Kolev, Geodesic completeness for Sobolev $H^s$-metrics on the diffeomorphism group of the circle,, J. Evol. Equ., 6 (2014), 335. doi: 10.1007/s00028-014-0245-3.

[18]

J. Escher and B. Kolev, Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle,, J. Geom. Mech., 14 (2014), 949. doi: 10.3934/jgm.2014.6.335.

[19]

J. Escer and Z. Yin, Well-posedness, blow-up phenomena and global solutions for the $b$-equation,, J. Reine Angew. Math., 624 (2008), 51. doi: 10.1515/CRELLE.2008.080.

[20]

D. Henry, Compactly supported solutions of a family of nonlinear differential equations,, Dyn. Contin. Discrete Impuls Syst. Ser. A Math. Anal., 15 (2008), 145.

[21]

D. Henry, Infinite propagation speed for a two component Camassa-Holm equation,, Discrete Dyn. Syst. Ser. B, 12 (2009), 597. doi: 10.3934/dcdsb.2009.12.597.

[22]

D. Henry, Persistence properties for a family of nonlinear partial differential equations,, Nonlin. Anal., 70 (2009), 1565. doi: 10.1016/j.na.2008.02.104.

[23]

R. Ivanov, Two-component integrable systems modelling shallow water waves: the constant vorticity case,, Wave Motion, 46 (2009), 389. doi: 10.1016/j.wavemoti.2009.06.012.

[24]

R. S. Johnson, Camassa-Holm, Korteweg-de Vries and related models for water waves,, J. Fluid Mech., 455 (2002), 63. doi: 10.1017/S0022112001007224.

[25]

R. S. Johnson, The Camassa-Holm equation for water waves moving over a shear flow,, Fluid Dynam. Res., 33 (2003), 97. doi: 10.1016/S0169-5983(03)00036-4.

[26]

B. Kolev, Some geometric investigations on the Degasperis-Procesi shallow water equation,, Wave Motion, 46 (2009), 412. doi: 10.1016/j.wavemoti.2009.06.005.

[27]

G. Misiołek, Classical solutions of the periodic Camassa-Holm equation,, Geom. Funct. Anal., 12 (2002), 1080. doi: 10.1007/PL00012648.

show all references

References:
[1]

V. I. Arnold, Sur la géométrie différentielle des groupes de Lie de dimension infinie et ses applications à l'hydrodynamique des fluides parfaits,, Ann. Inst. Fourier (Grenoble), 16 (1966), 319. doi: 10.5802/aif.233.

[2]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons,, Phys. Rev. Lett., 71 (1993), 1661. doi: 10.1103/PhysRevLett.71.1661.

[3]

R. Camassa, D. D. Holm and J. Hyman, A new integrable shallow water equation,, Adv. Appl. Mech., 31 (1994), 1. doi: 10.1016/S0065-2156(08)70254-0.

[4]

A. Constantin, Existence of permanent and breaking waves for a shallow water equation: a geometric approach,, Ann. Inst. Fourier (Grenoble), 50 (2000), 321. doi: 10.5802/aif.1757.

[5]

A. Constantin, Nonlinear Water Waves with Applications to Wave-Current Interactions and Tsunamis,, Volume 81 of CBMS-NSF Regional Conference Series in Applied Mathematics. Society for Industrial and Applied Mathematics (SIAM), (2011). doi: 10.1137/1.9781611971873.

[6]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations,, Acta Math., 181 (1998), 229. doi: 10.1007/BF02392586.

[7]

A. Constantin and J. Escher, Well-posedness, global existence and blow-up phenomena for a periodic quasi-linear hyperbolic equation,, Comm. Pure Appl. Math., 51 (1998), 475. doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.

[8]

A. Constantin and R. I. Ivanov, On an integrable two-component Camassa-Holm shallow water system,, Phys. Lett. A, 372 (2008), 7129. doi: 10.1016/j.physleta.2008.10.050.

[9]

A. Constantin and B. Kolev, On the geometric approach to the motion of inertial mechanical systems,, J. Phys. A, 35 (2002). doi: 10.1088/0305-4470/35/32/201.

[10]

A.Constantin and B. Kolev, Geodesic flow on the diffeomorphism group of the circle,, Comment. Math. Helv., 78 (2003), 787. doi: 10.1007/s00014-003-0785-6.

[11]

A. Constantin and B. Kolev, $H^k$ metrics on the diffeomorphism group of the circle,, J. Nonlin. Math. Phys., 10 (2003), 424. doi: 10.2991/jnmp.2003.10.4.1.

[12]

A. Degasperis and M. Procesi, Asymptotic integrability,, in Symmetry and perturbation theory (Rome, (1999), 23.

[13]

D. G. Ebin and J. E. Marsden, Groups of diffeomorphisms and the motion of an incompressible fluid,, Ann. Math., 92 (1970), 102. doi: 10.2307/1970699.

[14]

J. Escher, Non-metric two-component Euler equations on the circle,, Monatsh. Math., 167 (2012), 449. doi: 10.1007/s00605-011-0323-3.

[15]

J. Escher, D. Henry, B. Kolev and T. Lyons, Two-component equations modelling water waves with constant vorticity,, Ann. Mat. Pur. App., (2014). doi: 10.1007/s10231-014-0461-z.

[16]

J. Escher and B. Kolev, The Degasperis-Procesi equation as a non-metric Euler equation,, Math. Z., 269 (2011), 1137. doi: 10.1007/s00209-010-0778-2.

[17]

J. Escher and B. Kolev, Geodesic completeness for Sobolev $H^s$-metrics on the diffeomorphism group of the circle,, J. Evol. Equ., 6 (2014), 335. doi: 10.1007/s00028-014-0245-3.

[18]

J. Escher and B. Kolev, Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle,, J. Geom. Mech., 14 (2014), 949. doi: 10.3934/jgm.2014.6.335.

[19]

J. Escer and Z. Yin, Well-posedness, blow-up phenomena and global solutions for the $b$-equation,, J. Reine Angew. Math., 624 (2008), 51. doi: 10.1515/CRELLE.2008.080.

[20]

D. Henry, Compactly supported solutions of a family of nonlinear differential equations,, Dyn. Contin. Discrete Impuls Syst. Ser. A Math. Anal., 15 (2008), 145.

[21]

D. Henry, Infinite propagation speed for a two component Camassa-Holm equation,, Discrete Dyn. Syst. Ser. B, 12 (2009), 597. doi: 10.3934/dcdsb.2009.12.597.

[22]

D. Henry, Persistence properties for a family of nonlinear partial differential equations,, Nonlin. Anal., 70 (2009), 1565. doi: 10.1016/j.na.2008.02.104.

[23]

R. Ivanov, Two-component integrable systems modelling shallow water waves: the constant vorticity case,, Wave Motion, 46 (2009), 389. doi: 10.1016/j.wavemoti.2009.06.012.

[24]

R. S. Johnson, Camassa-Holm, Korteweg-de Vries and related models for water waves,, J. Fluid Mech., 455 (2002), 63. doi: 10.1017/S0022112001007224.

[25]

R. S. Johnson, The Camassa-Holm equation for water waves moving over a shear flow,, Fluid Dynam. Res., 33 (2003), 97. doi: 10.1016/S0169-5983(03)00036-4.

[26]

B. Kolev, Some geometric investigations on the Degasperis-Procesi shallow water equation,, Wave Motion, 46 (2009), 412. doi: 10.1016/j.wavemoti.2009.06.005.

[27]

G. Misiołek, Classical solutions of the periodic Camassa-Holm equation,, Geom. Funct. Anal., 12 (2002), 1080. doi: 10.1007/PL00012648.

[1]

Jonatan Lenells. Weak geodesic flow and global solutions of the Hunter-Saxton equation. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 643-656. doi: 10.3934/dcds.2007.18.643

[2]

Rafael O. Ruggiero. Shadowing of geodesics, weak stability of the geodesic flow and global hyperbolic geometry. Discrete & Continuous Dynamical Systems - A, 2006, 14 (2) : 365-383. doi: 10.3934/dcds.2006.14.365

[3]

Joachim Escher, Boris Kolev. Right-invariant Sobolev metrics of fractional order on the diffeomorphism group of the circle. Journal of Geometric Mechanics, 2014, 6 (3) : 335-372. doi: 10.3934/jgm.2014.6.335

[4]

Takahisa Inui. Global dynamics of solutions with group invariance for the nonlinear schrödinger equation. Communications on Pure & Applied Analysis, 2017, 16 (2) : 557-590. doi: 10.3934/cpaa.2017028

[5]

Dieter Mayer, Fredrik Strömberg. Symbolic dynamics for the geodesic flow on Hecke surfaces. Journal of Modern Dynamics, 2008, 2 (4) : 581-627. doi: 10.3934/jmd.2008.2.581

[6]

David Ralston, Serge Troubetzkoy. Ergodic infinite group extensions of geodesic flows on translation surfaces. Journal of Modern Dynamics, 2012, 6 (4) : 477-497. doi: 10.3934/jmd.2012.6.477

[7]

Raz Kupferman, Asaf Shachar. On strain measures and the geodesic distance to $SO_n$ in the general linear group. Journal of Geometric Mechanics, 2016, 8 (4) : 437-460. doi: 10.3934/jgm.2016015

[8]

Anke D. Pohl. Symbolic dynamics for the geodesic flow on two-dimensional hyperbolic good orbifolds. Discrete & Continuous Dynamical Systems - A, 2014, 34 (5) : 2173-2241. doi: 10.3934/dcds.2014.34.2173

[9]

Vladimir S. Matveev and Petar J. Topalov. Metric with ergodic geodesic flow is completely determined by unparameterized geodesics. Electronic Research Announcements, 2000, 6: 98-104.

[10]

Bendong Lou. Spiral rotating waves of a geodesic curvature flow on the unit sphere. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 933-942. doi: 10.3934/dcdsb.2012.17.933

[11]

Miroslav KolÁŘ, Michal BeneŠ, Daniel ŠevČoviČ. Area preserving geodesic curvature driven flow of closed curves on a surface. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3671-3689. doi: 10.3934/dcdsb.2017148

[12]

François Gay-Balmaz, Cesare Tronci, Cornelia Vizman. Geometric dynamics on the automorphism group of principal bundles: Geodesic flows, dual pairs and chromomorphism groups. Journal of Geometric Mechanics, 2013, 5 (1) : 39-84. doi: 10.3934/jgm.2013.5.39

[13]

Gunduz Caginalp, Mark DeSantis. Multi-group asset flow equations and stability. Discrete & Continuous Dynamical Systems - B, 2011, 16 (1) : 109-150. doi: 10.3934/dcdsb.2011.16.109

[14]

L. Bakker. A reducible representation of the generalized symmetry group of a quasiperiodic flow. Conference Publications, 2003, 2003 (Special) : 68-77. doi: 10.3934/proc.2003.2003.68

[15]

Rafael de la Llave, A. Windsor. Smooth dependence on parameters of solutions to cohomology equations over Anosov systems with applications to cohomology equations on diffeomorphism groups. Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 1141-1154. doi: 10.3934/dcds.2011.29.1141

[16]

Laurence Guillot, Maïtine Bergounioux. Existence and uniqueness results for the gradient vector flow and geodesic active contours mixed model. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1333-1349. doi: 10.3934/cpaa.2009.8.1333

[17]

Guochun Wu, Yinghui Zhang. Global analysis of strong solutions for the viscous liquid-gas two-phase flow model in a bounded domain. Discrete & Continuous Dynamical Systems - B, 2018, 23 (4) : 1411-1429. doi: 10.3934/dcdsb.2018157

[18]

Tong Li, Kun Zhao. Global existence and long-time behavior of entropy weak solutions to a quasilinear hyperbolic blood flow model. Networks & Heterogeneous Media, 2011, 6 (4) : 625-646. doi: 10.3934/nhm.2011.6.625

[19]

Hicham Zmarrou, Ale Jan Homburg. Dynamics and bifurcations of random circle diffeomorphism. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 719-731. doi: 10.3934/dcdsb.2008.10.719

[20]

Jinliang Wang, Hongying Shu. Global analysis on a class of multi-group SEIR model with latency and relapse. Mathematical Biosciences & Engineering, 2016, 13 (1) : 209-225. doi: 10.3934/mbe.2016.13.209

2017 Impact Factor: 0.561

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (6)

Other articles
by authors

[Back to Top]